Alert archive / Washington / Wind Advisories in 2015
Wind Advisory 11, NWS Spokane, WA
NWS Spokane, WA issued this wind advisory at Oct 30, 2015, 1:17 PM PDT for 10 counties in Washington. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 30, 2015, 1:17 PM PDT (20:17 UTC)
- Expired
- Oct 30, 2015, 6:58 PM PDT
- In force
- 6 hr
- Issued by
- NWS Spokane, WA
Counties Adams County, WA, Asotin County, WA, Chelan County, WA, Douglas County, WA, Garfield County, WA, Grant County, WA, Lincoln County, WA, Okanogan County, WA, Spokane County, WA, Whitman County, WA
The radar
The Spokane radar (KOTX), 85 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 8.3 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 979 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
714 WWUS76 KOTX 302017 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 117 PM PDT FRI OCT 30 2015 WAZ032>035-041-044-310200- /O.NEW.KOTX.WI.Y.0011.151030T2017Z-151031T0200Z/ LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-WENATCHEE AREA- WATERVILLE PLATEAU- INCLUDING THE CITIES OF...POMEROY...LA CROSSE...MOSES LAKE... EPHRATA...OTHELLO...QUINCY...RITZVILLE...GRAND COULEE...ODESSA... WILBUR...COULEE CITY...WENATCHEE...CHELAN...ENTIAT...CASHMERE... WATERVILLE...MANSFIELD 117 PM PDT FRI OCT 30 2015 ...WIND ADVISORY IN EFFECT UNTIL 7 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM PDT THIS EVENING. * WINDS...WEST TO SOUTHWEST 20 TO 30 MPH WITH GUSTS OF 40 TO 50 MPH. LOCALLY STRONGER GUSTS OF AROUND 55 MPH WENATCHEE AREA. * TIMING...THE STRONGEST WINDS ARE EXPECTED THROUGH THIS AFTERNOON...AND WILL TAPER OFF BY EARLY THIS EVENING. * IMPACTS...MINOR TREE DAMAGE AND LOCAL POWER OUTAGES ARE POSSIBLE. DRIVING MAY ALSO BE DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. PATCHY BLOWING DUST CAN ALSO BE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
389 WWUS76 KOTX 302059 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 159 PM PDT FRI OCT 30 2015 DEFAULT OVERVIEW SECTION WAZ032>035-041-044-310200- /O.CON.KOTX.WI.Y.0011.000000T0000Z-151031T0200Z/ LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-WENATCHEE AREA- WATERVILLE PLATEAU- INCLUDING THE CITIES OF...POMEROY...LA CROSSE...MOSES LAKE... EPHRATA...OTHELLO...QUINCY...RITZVILLE...GRAND COULEE...ODESSA... WILBUR...COULEE CITY...WENATCHEE...CHELAN...ENTIAT...CASHMERE... WATERVILLE...MANSFIELD 159 PM PDT FRI OCT 30 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING... * WINDS...WEST TO SOUTHWEST 20 TO 30 MPH WITH GUSTS OF 40 TO 50 MPH. LOCALLY STRONGER GUSTS OF AROUND 55 MPH WENATCHEE AREA. * TIMING...THE STRONGEST WINDS ARE EXPECTED THROUGH THIS AFTERNOON...AND WILL TAPER OFF BY EARLY THIS EVENING. * IMPACTS...AREAS OF BLOWING DUST WILL REDUCE VISIBILITIES LOCALLY BELOW ONE MILE AROUND THE MOSES LAKE AREA. THIS LED TO ROAD CLOSURES EARLY THIS AFTERNOON INCLUDING INTERSTATE 90 AND TRAVELERS SHOULD CHECK STATUS OF CURRENT ROAD CLOSURES BEFORE TRAVELING. MINOR TREE DAMAGE AND LOCAL POWER OUTAGES ARE POSSIBLE. DRIVING MAY ALSO BE DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
111 WWUS76 KOTX 310158 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 658 PM PDT FRI OCT 30 2015 WAZ032>035-041-044-310300- /O.CAN.KOTX.WI.Y.0011.000000T0000Z-151031T0200Z/ LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-WENATCHEE AREA- WATERVILLE PLATEAU- 658 PM PDT FRI OCT 30 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE WIND ADVISORY. WINDS HAVE WEAKENED ACROSS THE REGION THIS EVENING. THIS HAS ALSO ENDED THE BLOWING DUST THREAT ACROSS THE MOSES LAKE AREA AND IN THE UPPER COLUMBIA BASIN. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this wind advisory went out at Oct 30, 11:00 AM PDT, 2 hours 17 minutes earlier.
Area forecast discussion, Oct 30, 11:00 AM PDT, 2 hours 17 minutes before
Area Forecast Discussion National Weather Service Spokane WA 1100 AM PDT FRI OCT 30 2015 .SYNOPSIS... A deep fetch of Pacific moisture will feed into the region promoting widespread rain today and into Saturday. Windy and gusty conditions will also develop for a damp and blustery Halloween. Unsettled conditions with occasional wet periods will continue into the start of the work week. Look for a drier but cooler trend by midweek. && .DISCUSSION... Update: Steady rain has moved out of the area and for the rest of today a moist upslope flow regime will dominate the region. This will result in a continuation of rain showers in the Cascades with some slop-over reaching the valleys especially near the crest, as well as the Idaho Panhandle. For the majority of Central and Eastern Washington dry weather is expected for the rest of today. The other story today will be the wind. A tight pressure gradient over the region with Portland-Omak pressure gradient as 11mb and strong winds aloft with 850mb winds out of the west-southwest at 40-50 kts will lead to windy conditions over much of the region. Initially a southerly pressure gradient will result in the west-east valleys such as Lake Chelan, Methow Valley, and Wenatchee River valley being sheltered from the west. However this afternoon a westerly gradient develops with some weak cold advection through the Cascade gaps and thus should see breezy to locally windy conditions develop in these areas as well. Cloud cover in the Idaho Panhandle providing less mixing...and less packing of the pressure gradient near the Canadian border will result in lower wind speeds in the valleys compared to the rest of the forecast area in these areas. The forecast has been updated to increase winds a bit today and to adjust precipitation chances based on current radar trends. && .AVIATION... 18Z TAFS: Windy conditions and gradually rising CIGS are expected over the eastern TAF sites today as rain comes to an end. Windy conditions are expected to develop at KEAT near 20z as westerly winds mix down to the surface. Winds will subside a bit tonight with rain increasing from south to north as the next warm front swings through. This will result in lowering CIGS with MVFR conditions for much of the region. Winds will increase Saturday morning as pressure gradients and mid level winds increase. JW && .PRELIMINARY POINT TEMPS/POPS... Spokane 59 50 56 46 53 40 / 10 100 80 40 80 40 Coeur d'Alene 57 49 54 45 51 40 / 70 100 100 80 80 60 Pullman 59 51 61 47 54 39 / 80 100 70 80 70 40 Lewiston 62 53 67 49 60 44 / 70 90 60 60 50 40 Colville 56 46 53 43 52 36 / 40 90 100 60 80 50 Sandpoint 52 46 51 43 49 36 / 100 100 100 90 80 60 Kellogg 50 47 50 44 48 37 / 100 100 100 100 80 60 Moses Lake 67 53 66 47 58 40 / 10 60 30 20 40 20 Wenatchee 66 48 62 44 56 41 / 10 70 40 20 50 20 Omak 60 46 58 40 54 37 / 10 80 70 30 50 30 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...None. WA...None. &&
Hazardous weather outlook, Oct 30, 5:57 AM PDT, 7 hours 20 minutes before
Hazardous Weather Outlook National Weather Service SPOKANE WA 557 AM PDT FRI OCT 30 2015 IDZ001>004-026-027-WAZ031>038-041>044-311300- NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU- 557 AM PDT FRI OCT 30 2015 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho...Central Washington...East Central Washington...North Central Washington...Northeast Washington and Southeast Washington. .DAY ONE...TODAY AND TONIGHT The first in a series of sustained periods of light to moderate rain will develop today over the entire region. Windy conditions will develop this afternoon with gusts in the 30 to 40 mph range possible on the exposed terrain of the Columbia Basin and on ridges and peaks in the mountains surrounding the basin. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Several rounds of moderate to heavy rain will continue over the mountains Saturday and Sunday. At this time, the flash flood threat for the north central Washington burn scars looks low. The heaviest rains will occur along and west of the Cascade Crest and over the mountainous portions of the Idaho Panhandle. Minor mudslides are possible in steep terrain. Saturday and Sunday will continue to be windy. At this time, it looks like Saturday will be the windiest day with southwest winds of 20 of 30 mph gusting to near 50 mph over the Palouse, West Plains, and Columbia Basin. Exposed mountain ridges will also have the potential to experience gusts in the 40 to 50 mph range on Saturday. Light mountain snow accumulations will be possible Sunday night into Monday in the Cascades and Idaho Panhandle then mainly in the Idaho Panhandle Monday night into Tuesday.
Nearby
Wind Advisories in Washington, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.